Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2025, 6:07 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 6:07 PM MST (01:07 UTC)
- Expired
- Jul 30, 2025, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 22 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WGUS55 KTWC 310107
FFWTWC
AZC019-310400-
/O.NEW.KTWC.FF.W.0027.250731T0107Z-250731T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
607 PM MST Wed Jul 30 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pima County in southeastern Arizona...
* Until 900 PM MST.
* At 607 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain south of Sahuarita Road
in far southeast Pima county. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sahuarita, Green Valley, Corona De Tucson, East Sahuarita and
Summit.
This includes Interstate 19 between mile markers 38 and 40.
This includes the following Flash Flood Prone Locations...
Sahuarita Rd west of Wilmot Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3196 11071 3176 11080 3182 11101 3189 11098
3202 11096 3199 11086
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
930
WGUS75 KTWC 310351
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
851 PM MST Wed Jul 30 2025
AZC019-310401-
/O.EXP.KTWC.FF.W.0027.000000T0000Z-250731T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
851 PM MST Wed Jul 30 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR EAST
CENTRAL PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3196 11071 3176 11080 3182 11101 3189 11098
3202 11096 3199 11086
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:33 PM MST, 4 hours 34 minutes earlier. Its key messages:
- -Thunderstorm chances continue through the work week. Chances begin to decrease Friday as dry air pushes in through the weekend. -Isolated heavy rain, strong wind gust, and blowing dust threats possible with thunderstorms today and Thursday. -Extreme heat is expected Friday through the weekend. Temperatures remain warmer than normal through next week.
Area forecast discussion, Jul 30, 1:33 PM MST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 133 PM MST Wed Jul 30 2025 .SYNOPSIS... Thunderstorm chances continue through the work week, with highest chances east and south of Tucson. Chances begin to decrease Friday as dry air pushes in through the weekend. Extreme heat is expected Friday through the weekend. && .KEY MESSAGES... -Thunderstorm chances continue through the work week. Chances begin to decrease Friday as dry air pushes in through the weekend. -Isolated heavy rain, strong wind gust, and blowing dust threats possible with thunderstorms today and Thursday. -Extreme heat is expected Friday through the weekend. Temperatures remain warmer than normal through next week. && .DISCUSSION... The overall weather pattern over the Southwest US is dominated by an expansive upper level high centered over Texas, but stretching westward toward the eastern Pacific. Water vapor satellite imagery is picking up on an axis of midlevel moisture associated with vorticity stretching from the Gulf of California northeastward through central New Mexico. As of this writing, thunderstorms are forming along this axis, and in particular along the White and Chiricahua Mountains and portions of Graham, Greenlee and Cochise Counties. Today is looking to play out like a typical monsoon day, with thunderstorms initially forming over mountains, and becoming chaotic in nature due to outflow boundary collisions. Storms will generally have a slow NE to SW motion today. Some of these storms may impact Tucson or areas slightly west getting toward the late afternoon and evening hours. Isolated heavy rain, and strong wind gusts potentially producing blowing dust will be the main weather threats today. Subtle changes in the overall pattern Thursday as the center of the upper ridge drifts westward. This will have the effect of potentially increasing coverage of thunderstorms during the day, with most of the forecast area having a chance of storm activity. Storm motion looks to be even lower than today, which may tilt the risk scale slightly more toward rain threats, though wind-related hazards will persist. The potential for thunderstorms begins to drop off on Friday as the upper level ridge moves over southern Arizona, increasing subsidence over the region. We are still carrying 20-50% chances of thunderstorms across the forecast area Friday, with those odds diminishing further through the weekend. Heat replaces storm activity as the primary weather risk Friday through Sunday as heights and thicknesses increase. Saturday currently looks to be the hottest day of this stretch, with the National Blend of Models highlighting a 20-50% chance of temperatures exceeding 110 degrees, depending on location. With the heightened HeatRisk, we have issued an Extreme Heat Warning across much of the lower elevations for the Friday to Sunday timeframe. The upper ridge drifts slightly eastward again for next week, which should allow for some moisture to return to the region. There is a high degree of uncertainty in the details this far out though...if moisture is limited, extreme heat may end up persisting. The Climate Prediction Center continues to highlight odds favoring warmer and drier than normal continuing in the 6-10 and 7-14 day periods. && .AVIATION...Valid through 01/00Z. Isolated to scattered thunderstorms possible through 31/07Z, with cloud bases generally 9k-13k and greater coverage likely near and east of KSAD-KOLS. Gusty erratic winds possible with any thunderstorms. Otherwise winds mainly under 12 kts, with occasional afternoon gusts to 20 kts. Scattered thunderstorms possible again after 31/20Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Minimum relative humidities mainly above 25 percent east of Tucson-Nogales, and 10-20 percent to the west. Winds mainly light and under 12 mph, with occasional afternoon gusts. Thunderstorm chances continue through Thursday, then a drying trend is expected through this weekend. Forecast high temperatures remain above normal through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning from 10 AM Friday to 8 PM MST Sunday for AZZ501>507-509-515. && Public...Dang Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 30, 4:21 PM MST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
421 PM MST Wed Jul 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 8 ESE Sierra Vista 31.52N 110.19W
07/30/2025 M58 MPH Cochise AZ Public
Personal weather station measured gust of 58
MPH.
&&
KLMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 30, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 7:41 PM MST | Dust Storm Advisory | TWC | Cochise, Graham, Greenlee | 71 min |
| Jul 31, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 35 min |
| Jul 31, 3:39 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 31, 4:42 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 31, 4:56 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.